Methadone Overdose

Methadone overdose is a serious medical emergency.

As reported by federal and state officials, Methadone is increasingly being abused by drug users for recreation and it is causing an alarming increase in methadone overdoses and deaths.

Methadone is a drug valued for treating heroin addiction and for soothing chronic pain.

Methadone’s delayed narcotic effect and its lack of a potent high are important reasons the drug can be so dangerous.

What Are the Symptoms of Methadone Overdose?

Symptoms of Methadone overdose may includes…

  • Slow and shallow breathing – that too with great difficulty
  • Weak pulse
  • Sometimes the breathing altogether stops which leads to death
  • Bluish skin
  • Fingernails and lips gets purple
  • Spasms of the stomach
  • Intestinal tract
  • Constipation
  • Low blood pressure
  • Pinpoint pupils
  • Drowsiness
  • Disorientation
  • Coma

When Methadone overdose is occurs, one should make arrangements to visit the doctor or better still call for an ambulance at the earliest.

If the patient is losing consciousness lay them on side in the recovery position.

This will help them to deal with vomiting better and they won’t choke.

Encouraging patients to vomit is not the right thing to do because of the risk of rapid onset of CNS depression / unconsciousness. This could lead to choking.

When a patient is hospitalize during this time their saturation of oxygen should be monitor on an ongoing basis with the help of an oximeter.

Also, the patient should be transfer to the ICU department without any delay if the patient is undergoing alter consciousness or hypoxia.

What is The Methadone Overdose?

If someone takes more than the standard dosage or taking it with any pain killer medication accidentally.

For adults who have never taken methadone earlier or often – a single day’s maintenance dose of methadone between 50-100 mg can prove to be lethal.

For people beginning MMT, starting with 40 mg doses have lead to deaths within four days of treatment.

Methadone Overdose in Children

Similarly children may overdose if they mistake the medication for a drink.

A 10 to 20 mg methadone dose can prove to be fatal to a child.

Please make sure to not put it within the reach of the children since it is very dangerous for the children.

This drug (Methadone) is an over the counter unpredictable medication and can be purchase by ANYONE.

The reason methadone deaths are so prevalent these days is because it is legal for the pain management as oppose to its previous limit of use for narcotic addiction treatment drug.

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.